JOURNAL OF EVIDENCE BASED MEDICINE AND HEALTHCARE

Table of Contents

2018 Month : November Volume : 5 Issue : 45 Page : 3164-3167

RIFAMPICIN CONTAINING ATT REGIMEN AS AN EMERGING CAUSE OF THROMBOEMBOLIC COMPLICATIONS.

Manoj Saluja1, Yogesh Kumar Swami2, Saurabh Chittora3, Hemant Vimlani4

Corresponding Author:
Dr. Yogesh Kumar Swami,
Villa 32, Arcadia Greens,
Vaishali Estate, Gandhi Path,
Vaishali Nagar, Jaipur. Rajasthan.
E-mail: ykswami65@gmail.com
DOI: 10.18410/jebmh/2018/644

ABSTRACT
BACKGROUND
In India, most of the anti-tuberculosis regimens under Revised National Tuberculosis Control Programme (RNTCP) are rifampicin based. Venous Thrombosis (VT) is a rare side effect of rifampicin and very few cases are reported worldwide. Studies have demonstrated possible association between VT and use of rifampicin, in patients treated with rifampicin containing regimens.

MATERIALS AND METHODS
This was an observational study done in New Medical College Hospital, Kota during the period June 2016 to July 2018. Careful watch was kept on patients who were admitted for any complications after initiation of ATT.

RESULTS
During this period, 4 patients, who were taking ATT, presented with thromboembolic events. Mean time of presentation was 71±22 days after starting ATT. 3 patients had lower limb DVT & 1 patient had pulmonary artery thrombus.

CONCLUSION
Though venous thrombosis is uncommon side effect of rifampicin, treating physicians should be cautious during treatment.

KEYWORDS
Tuberculosis, Rifampicin, Venous Thrombosis.